MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG LT SM SIZE 5 PMA; OXFORD HXLPE BEARINGS

BIOMET UK LTD. OXF ANAT BRG LT SM SIZE 5 PMA; OXFORD HXLPE BEARINGS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 08/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 ¿ medical devices: oxf twin-peg cmntd fem sm pma; item# 161468; lot# 264160.Oxf uni tib tray szalm; item# 154718; lot# 154718.Multiple mdr reports were filed for this event, please see associated reports: 3002806535 - 2023 - 00303.3002806535 - 2023 - 00304.3002806535 - 2023 - 00305.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported initial that the patient underwent left unicompartmental knee arthroplasty.Approximately 2 years later, the patient reported pain, noise and instability with occasional sensation of giving away in the popliteal area and falls, no intervention provided, x-rays revealed the components to be in excellent position.A revision surgery was performed due to polyethylene dislocation and acl failure resulting in instability.During the revision noted acl deficit that caused the instability.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Devices are used for treatment.Medical records were provided and reviewed by a health care professional/radiologist.The review identified the following: was getting in a recliner, felt a pop in her knee and her knee locked.X-ray: mobile bearing polyethylene component dislocated it flipped into the suprapatellar pouch.Failed left uka with dislocated polyethylene and acl failure resulting in instability spinal anesthesia.Previous incision utilized.Components removed with minimal bone loss.Acl was deficient and likely instability of the knee led to her polyethylene dislocation.No complications.Radiographs were provided and not reviewed as the medical records dictate the findings.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXF ANAT BRG LT SM SIZE 5 PMA
Common Device Name
OXFORD HXLPE BEARINGS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17770952
Report Number3002806535-2023-00303
Device Sequence Number20620135
Product Code NRA
UDI-Device Identifier05019279785889
UDI-Public(01)05019279785889(17)230504(10)865400
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/04/2023
Device Model NumberN/A
Device Catalogue Number159542
Device Lot Number865400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight80 KG